Other Scholarly Content

 

Nonlinear Degenerate Evolution Equations and Partial Differential Equations of Mixed Type Public Deposited

Downloadable Content

Download PDF
https://ir.library.oregonstate.edu/concern/defaults/w0892b66g

This is the publisher’s final pdf. The published article is copyrighted by the Society for Industrial and Applied Mathematics and can be found at:  http://epubs.siam.org/loi/sjmaah.

Descriptions

Attribute NameValues
Creator
Abstract
  • The Cauchy problem for the evolution equation Mu’(t) + N(t,u(t)) = 0 is studied, where M and N(t,•) are, respectively, possibly degenerate and nonlinear monotone operators from a vector space to its dual. Sufficient conditions for existence and for uniqueness of solutions are obtained by reducing the problem to an equivalent one in which M is the identity but each N(t,•) is multivalued and accretive in a Hilbert space. Applications include weak global solutions of boundary value problems with quasilinear partial differential equations of mixed Sobolev-parabolic-elliptic type, boundary conditions with mixed space-time derivatives, and those of the fourth or fifth type. Similar existence and uniqueness results are given for the semilinear and degenerate wave equation Bu"(t) + F(t, u’(t)) + Au(t) = 0, where each nonlinear F(t,•) is monotone and the nonnegative B and positive A are self-adjoint operators from a reflexive Banach space to its dual.
Resource Type
DOI
Date Available
Date Issued
Citation
  • Showalter, R. E. (1975). Nonlinear degenerate evolution equations and partial differential equations of mixed type. SIAM Journal on Mathematical Analysis, 6(1), 25-42. doi:10.1137/0506004
Academic Affiliation
Series
Rights Statement
Funding Statement (additional comments about funding)
  • This work was supported in part by National Science Foundation grant GP-34261.
Publisher
Peer Reviewed
Language
Replaces
Additional Information
  • description.provenance : Submitted by Erin Clark (erin.clark@oregonstate.edu) on 2014-11-05T21:27:28Z No. of bitstreams: 1 ShowalterRalphMathematicsNonlinearDegenerateEvolutionPartial.pdf: 1692833 bytes, checksum: 8e4e0cb2ab38028a8a80fe4d4dc8d822 (MD5)
  • description.provenance : Made available in DSpace on 2014-11-05T21:27:46Z (GMT). No. of bitstreams: 1 ShowalterRalphMathematicsNonlinearDegenerateEvolutionPartial.pdf: 1692833 bytes, checksum: 8e4e0cb2ab38028a8a80fe4d4dc8d822 (MD5) Previous issue date: 1975-02
  • description.provenance : Approved for entry into archive by Erin Clark(erin.clark@oregonstate.edu) on 2014-11-05T21:27:46Z (GMT) No. of bitstreams: 1 ShowalterRalphMathematicsNonlinearDegenerateEvolutionPartial.pdf: 1692833 bytes, checksum: 8e4e0cb2ab38028a8a80fe4d4dc8d822 (MD5)

Relationships

Parents:

This work has no parents.

Items